|Sustiva, Viread, Emtriva as once daily
Aug 26, 2003
I've been my initial 3 drug cocktail for several years now, but am considering switching due to side effects.
I tested positive in 1996. My physician recommended Sustiva, Zerit, and Ziagen and I have stuck with this combination ever since. My viral load went from 50,000, to 5,000 2 months later, and has been undetectable ever since. My t-cells have consistently been in the 700-900 range since initially starting out at 350 before treatment.
Over time, my cholesterol started creeping up, triglycerides shot up, and I was recently diagnosed with diabetes (type II) and buffalo hump. Suspicion has been cast on the Zerit, and my physician and I are in pretty good agreement that it needs to be switched.
Since Emtriva was recently approved, and Gilead has said they want to eventually include it with Viread as a 1 pill once daily formulation, I have discussed changing my combination to Sustiva, Viread, and Emtriva. I travel frequently, so a once-daily schedule is very appealing. My compliance has been 99+ so far even with my current twice-daily schedule.
However, my physician later consulted with another doctor at the same practice. The second doctor expressed some doubts about whether the proposed new combination would be "strong enough" ...suggesting I keep taking Ziagen in addition to Sustiva, Viread, and Emtriva.
Is there something deficient about a Sustiva/Viread/Emtriva combination, or is this second doctor just being extra cautious since these drugs are so new? My regular doc wants to discuss this more before I actually switch. I was looking forward to a once-daily schedule.
| Response from Dr. Boyle
so long as your viral load has always been <50 on this regimen, I don't think there is any reason why you should not be able to take and succeed with Sustiva/Viread/Emtriva. If you were my patient, I would have no problem making the switch. Since you also started with pretty high T cells and have very high T cells now, another option I would discuss is taking a break from the medications with careful monitoring of your CD4 count.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Mouth After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.